MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47825
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wire guide of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set was found to be "deformed" after withdrawal.The device was being placed in the patient's left vena subclavia.Resistance was felt as the physician was withdrawing the wire guide through the needle.Consequently, the physician withdrew both the needle and wire together.After doing so, the wire guide was observed to be "deformed".The physician attempted to use the other side of the wire guide but encountered the same issue.As a result, a replacement device was used to complete the procedure.
 
Event or Problem Description
The device was received by cook from the user facility on 09jul2020.Preliminary evaluation of the device clarified the failure mode of "deformed wire".The wire guide was found to be in a corkscrew configuration with two sets of offset coils and a broken safety weld at the straight end.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Correction: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
During the investigation, it was determined this event was inadvertently reported, as it does not meet reporting criteria.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10227336
Report Number1820334-2020-01247
Device Sequence Number11289540
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)220103(10)9570996
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model NumberG47825
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Device Lot Number9570996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/09/2020
07/31/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/16/2020
08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight82